Comptes Rendus
Condition inf-sup pour l'élément fini de Taylor–Hood P2-iso-P1, 3-D ; application aux équations de Maxwell
[Inf-sup condition for the 3-D P2-iso-P1 Taylor–Hood finite element; application to Maxwell equations]
Comptes Rendus. Mathématique, Volume 335 (2002) no. 10, pp. 827-832.

We consider the discretization of Maxwell equations, proposed in [3,2,1]. The electromagnetic field and the Lagrange multiplier related to its divergence are approximated numerically by the P2-iso-P1 Taylor–Hood Finite Element. Singular test-functions are added when the domain is non-convex, with a non-smooth boundary. The aim of this Note is to establish a discrete inf-sup condition. The result can be applied to the discretization of the velocity-pressure Stokes system [7].

On considère la discrétisation des équations de Maxwell, telle qu'elle a été proposée dans [3,2,1]. Les approximations numériques du champ électromagnétique et du multiplicateur de Lagrange associé à la divergence du champ sont réalisées à l'aide de l'élément fini de Taylor–Hood P2-iso-P1, et complétées de fonctions-test singulières, lorsque le domaine de calcul est non convexe, à bord non régulier. Le but de la Note est de prouver l'existence d'une condition inf-sup discrète. On peut également appliquer ce résultat à la discrétisation du système de Stokes en vitesse-pression [7].

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(02)02564-5
Patrick Ciarlet 1; Vivette Girault 2

1 ENSTA/UMA, 32 boulevard Victor, 75739 Paris cedex 15, France
2 Laboratoire Jacques-Louis Lions, Université P. & M. Curie, 75252 Paris cedex 05, France
@article{CRMATH_2002__335_10_827_0,
     author = {Patrick Ciarlet and Vivette Girault},
     title = {Condition \protect\emph{inf-sup} pour l'\'el\'ement fini de {Taylor{\textendash}Hood} {<strong>\protect\emph{P}\protect\textsubscript{2}</strong>-iso-<strong>\protect\emph{P}\protect\textsubscript{1}</strong>,} {3-D} ; application aux \'equations de {Maxwell}},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {827--832},
     publisher = {Elsevier},
     volume = {335},
     number = {10},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02564-5},
     language = {fr},
}
TY  - JOUR
AU  - Patrick Ciarlet
AU  - Vivette Girault
TI  - Condition inf-sup pour l'élément fini de Taylor–Hood P2-iso-P1, 3-D ; application aux équations de Maxwell
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 827
EP  - 832
VL  - 335
IS  - 10
PB  - Elsevier
DO  - 10.1016/S1631-073X(02)02564-5
LA  - fr
ID  - CRMATH_2002__335_10_827_0
ER  - 
%0 Journal Article
%A Patrick Ciarlet
%A Vivette Girault
%T Condition inf-sup pour l'élément fini de Taylor–Hood P2-iso-P1, 3-D ; application aux équations de Maxwell
%J Comptes Rendus. Mathématique
%D 2002
%P 827-832
%V 335
%N 10
%I Elsevier
%R 10.1016/S1631-073X(02)02564-5
%G fr
%F CRMATH_2002__335_10_827_0
Patrick Ciarlet; Vivette Girault. Condition inf-sup pour l'élément fini de Taylor–Hood P2-iso-P1, 3-D ; application aux équations de Maxwell. Comptes Rendus. Mathématique, Volume 335 (2002) no. 10, pp. 827-832. doi : 10.1016/S1631-073X(02)02564-5. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/S1631-073X(02)02564-5/

[1] F. Assous; P. Ciarlet; E. Garcia Résolution des équations de Maxwell instationnaires avec charge dans un domaine singulier bidimensionnel, C. R. Acad. Sci. Paris, Série I, Volume 330 (2000), pp. 391-396

[2] F. Assous; P. Ciarlet; E. Sonnendrücker Resolution of the Maxwell equations in a domain with reentrant corners, Math. Mod. Num. Anal, Volume 32 (1998), pp. 359-389

[3] F. Assous; P. Degond; E. Heintzé; P.-A. Raviart; J. Segré On a finite-element method for solving the three-dimensional Maxwell equations, J. Comput. Phys, Volume 109 (1993), pp. 222-237

[4] F. Brezzi; M. Fortin Mixed and Hybrid Finite Element Methods, Springer, New York, 1991

[5] P.G. Ciarlet Basic error estimates for elliptic problems (P.G. Ciarlet; J.-L. Lions, eds.), Handbook of Numerical Analysis, II, North-Holland, 1991, pp. 17-351

[6] M. Costabel A coercive bilinear form for Maxwell's equations, J. Math. Anal. Appl, Volume 157 (1991), pp. 527-541

[7] V. Girault; P.-A. Raviart Finite Element Methods for Navier–Stokes Equations, Springer Series in Computational Mathematics, Springer, Berlin, 1986

[8] V. Girault, L.R. Scott, A quasi-local interpolation operator preserving the discrete divergence, soumis à Calcolo

[9] L.R. Scott; S. Zhang Finite element interpolation of non-smooth functions satisfying boundary conditions, Math. Comput, Volume 54 (1990), pp. 483-493

[10] R. Verfürth Error estimate for a mixed finite element approximation of the Stokes problem, RAIRO Anal. Numér, Volume 18 (1984), pp. 175-182

[11] C. Weber A local compactness theorem for Maxwell's equations, Math. Meth. Appl. Sci, Volume 2 (1980), pp. 12-25

Cited by Sources:

Comments - Policy


Articles of potential interest

Stability of the finite element Stokes projection in W1,∞

Vivette Girault; Ricardo H. Nochetto; Ridgway Scott

C. R. Math (2004)


Integral method for the Stokes problem

Toufic Abboud; Michel Salaun; Stéphanie Salmon

C. R. Math (2002)


Choix du paramètre de pénalisation pour la discrétisation par éléments finis des équations de Navier–Stokes

Christine Bernardi; Vivette Girault; Frédéric Hecht

C. R. Math (2003)